Alert archive / Nevada / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Apr 29, 2019, 12:44 PM PDT for Clark County, Nevada. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2019, 12:44 PM PDT (19:44 UTC)
- Expired
- Apr 29, 2019, 1:30 PM PDT
- In force
- 46 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Clark County, NV
The radar
The Las Vegas radar (KESX), 41 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
351
WUUS55 KVEF 291944
SVRVEF
NVC003-292030-
/O.NEW.KVEF.SV.W.0001.190429T1944Z-190429T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
1244 PM PDT MON APR 29 2019
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
West central Clark County in southern Nevada...
* Until 130 PM PDT.
* At 1243 PM PDT, a severe thunderstorm was located over Sloan, or
near Southern Highlands, moving northwest at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs and trees.
* Locations impacted include...
Las Vegas, Southern Highlands, Blue Diamond, Enterprise, Mountains
Edge, Spring Valley, Summerlin and Sloan.
This includes Interstate 15 in Nevada between mile markers 20 and 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3589 11507 3580 11518 3603 11550 3616 11531
TIME...MOT...LOC 1943Z 142DEG 25KT 3590 11519
HAIL...1.00IN
WIND...60MPH
$$
Lericos1 follow-up statement
891
WWUS55 KVEF 292024
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
124 PM PDT MON APR 29 2019
NVC003-292032-
/O.EXP.KVEF.SV.W.0001.000000T0000Z-190429T2030Z/
Clark NV-
124 PM PDT MON APR 29 2019
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CLARK COUNTY WILL
EXPIRE AT 130 PM PDT...
The strong thunderstorm which prompted the warning has weakened
below severe limits, and no longer poses an immediate threat to life
or property. Therefore, the warning will be allowed to expire.
However small hail and gusty winds are still possible with this
thunderstorm.
To report severe weather, contact your nearest law enforcement or
via social media.
LAT...LON 3589 11507 3580 11518 3603 11550 3616 11531
TIME...MOT...LOC 2022Z 142DEG 25KT 3609 11537
$$
LericosWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 9:30 AM PDT, 3 hours 14 minutes earlier.
Area forecast discussion, Apr 29, 9:30 AM PDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 930 AM PDT Mon Apr 29 2019 .SYNOPSIS...A Pacific system will bring chances for showers and thunderstorms, breezy winds, and cooler temperatures today. Another weather system will quickly move across the Great Basin region Tuesday, bringing more chances for showers and thunderstorms to areas north of Las Vegas. This will be followed by at least a few days of tranquil weather with a warming trend the second half of the week. && .UPDATE...Active day shaping up across the region as a closed low currently located over SoCal will pivot eastward today. As it does so, strong divergence and a pool of cold temperatures aloft will encourage widespread shower and thunderstorm activity. Already had some reports of small hail this morning near Baker, Ca and in the Mt. Charleston area. This is coincident with a pocket of steep lapse rates aloft and strongly difluent flow within the northeast quadrant of the incoming low. Forecast models suggest instability increasing across Southern NV/Northwest Arizona this afternoon, while the best shear becomes focused across Mohave county. Given the shear, strong forcing, and cool temperatures aloft, some of the stronger storms today will be capable for producing hail, perhaps up to quarter size in the most intense cores. Coordinated with the SPC on the latest 1630 outlook which now includes Southern NV/Northern AZ in a marginal severe risk. Shower and storm activity will shift eastward late this evening and tend to diminish from west to east. Made some minor adjustments to the current PoP grids but overall the forecast remains on track. -Outler- && .SHORT TERM...through Tuesday night. Early morning satellite loop showed low pressure centered over the Southern California coastal waters and drifting eastward. A few thunderstorms had already developed in the northern semicircle of the low over Santa Barbara, Ventura, and Los Angeles counties. Our region was under a well defined area of difluence aloft between southeasterly flow over coastal southern California and southwesterly flow over northern Arizona. This was helping to develop a deck of mid level clouds overhead, but dry air near the surface (dewpoint depressions ranging from 25-50F) was inhibiting rain from reaching the ground. Model cross sections show the current batch of mid and high clouds moving north with little fanfare, followed by convective development in the late morning/early afternoon. Forecast lifted indices as low as -4C suggest plenty of instability, and forecast storm relative helicity of 200 m2/s2 suggest potential for organized storms with small hail near the cold core aloft and strong downdrafts favored where the dry subcloud layer is still intact this afternoon (primarily the western CWA). Forecast 850 mb dewpoints as high as 10C and precipitable water exceeding 0.75 inch in the eastern CWA suggest potential for locally heavy rain, but, as noted by previous shift, winds greater than 20 knots throughout the cloud layer will prevent slow moving storms, limiting the flash flood threat to training storms. This storm system will exit stage right late tonight, with a northern stream system seen on satellite this morning over Washington and Oregon diving into the Great Basin Tuesday. This will bring another round of showers and thunderstorms to areas north of Las Vegas Tuesday into Tuesday night. High temperatures today will be 10-20 degrees lower than yesterday, with little change expected tomorrow. Southerly winds in the Colorado River Valley could be an issue today. Some model guidance is suggesting Lake Wind Advisory conditions this afternoon, while other guidance is weaker. Having a hard time seeing winds reaching Advisory criteria across the whole rec area, but with that said, convective downdrafts could locally enhance winds over the lake for short periods in small areas with little warning, so anyone planning to hit the lakes today should keep that in mind. .LONG TERM...Wednesday through Monday. Dry weather is expected Wednesday through late this week as mean layer troughing over the western U.S. weakens Wednesday into Thursday leaving nearly zonal flow over the region. By Friday, a weak ridge will build over the Desert Southwest ahead of the next approaching low pressure system making its way onshore of the central Cali coast over the weekend. Breezy, northerly winds will linger into Wednesday behind an exiting shortwave trough but lessen over most areas through the end of the work week. Ahead of the approaching Pacific trough, widespread southwest winds will become gusty for the weekend with gusts of 20-30 mph. Precip chances will begin over the higher elevations of Inyo and Esmeralda counties on Saturday before isolated showers spread eastward across the southern Great Basin on Sunday. Isolated chances for storms look to be possible, especially over the higher terrain in the aforementioned areas, both afternoons. Confidence in specifics for Sunday onward is still on the low-end as models begin to diverge in the handling of this system once it moves onshore. Temps will warm well above normal by Friday/Saturday before trough ushers in a downward trend early next week. && .AVIATION...For McCarran...Morning showers will move through the valley before isolated thunderstorms develop this afternoon through early this evening. Winds will pick up late this morning and favor the southerly direction for much of the day; peaking during the afternoon with speeds of 12-15 knots gusting up to 25 knots. Erratic wind gusts and lowering ceilings will accompany shower and storm activity with ceilings potentially coming down to 5k-8k feet. Wind gusts and storm activity should taper off after dark with lingering showers possible through 06z-10z. For the rest of southern Nevada, northwest Arizona and southeast California...Showers will continue to spread across much of the area throughout the morning before storms begin to develop early this afternoon through this evening. Erratic wind gusts and lowering cigs will accompany this activity and ceilings could drop to 5k-8k feet with heavier activity. Prevailing winds will become gusty from the south to southwest this afternoon reaching speeds of 10-20 knots gusting 20-30 knots. Slightly stronger winds are expected across the western Mojave Desert as well as Mohave County where gusts up to 35 knots are possible. These winds as well as shower and storm activity will slowly taper off overnight into Tuesday morning. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Morgan LONG TERM/AVIATION...Guillet For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 1:06 PM PDT | Areal Flood Advisory | VEF | Clark | 4 hr |
| Apr 29, 2:54 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 36 min |
| Apr 29, 4:05 PM PDT | Areal Flood Advisory | VEF | Clark, Lincoln | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.